16 doctors weighed in:

My baby is 22 months old, and I think he ate a Claritin (loratadine) tablet accidently?

16 doctors weighed in
Dr. Pam Yoder
Obstetrics & Gynecology - Maternal Fetal Medicine
14 doctors agree

In brief: PLEASE BE CAREFUL!!!

Take this as a warning that a curious little kid or toddler can and will be able to get into almost any packaging.
And please take the threat seriously. Contact a local hospital or board of health and go online for more information about tox lines, prevention, first aid. This is not a one-time occurrence but a wake up call to parents!

In brief: PLEASE BE CAREFUL!!!

Take this as a warning that a curious little kid or toddler can and will be able to get into almost any packaging.
And please take the threat seriously. Contact a local hospital or board of health and go online for more information about tox lines, prevention, first aid. This is not a one-time occurrence but a wake up call to parents!
Dr. Pam Yoder
Dr. Pam Yoder
Thank
2 comments
Dr. Natalie Hodge
yep, luckily claritin is pretty benign, but tylenol and iron are lethal, potentially. Keep a close eye out for med patches too, ( fentenyl, bp meds, etc)
Dr. Maureen Mays
this time claritin, next time?????
Dr. Thomas Namey
Internal Medicine - Rheumatology
1 doctor agrees

In brief: Unlikely to harm!

May be slightly sedative because of size, but very likely not to harm!

In brief: Unlikely to harm!

May be slightly sedative because of size, but very likely not to harm!
Dr. Thomas Namey
Dr. Thomas Namey
Thank
Dr. Gary Steven
Internal Medicine - Allergy & Immunology
1 doctor agrees

In brief: No worries

I'm more worried that you would ask such a question here; questions like this need to be phoned immediately to a local poison control center or emergency department.
However, Claritin (loratadine) has been shown to be safe in much higher than the recommended dosage in clinical trials, so this shouldn't be a problem. But you already know this, because enough time has passed since you asked it!

In brief: No worries

I'm more worried that you would ask such a question here; questions like this need to be phoned immediately to a local poison control center or emergency department.
However, Claritin (loratadine) has been shown to be safe in much higher than the recommended dosage in clinical trials, so this shouldn't be a problem. But you already know this, because enough time has passed since you asked it!
Dr. Gary Steven
Dr. Gary Steven
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors